A bit of help?

Hello all you lovely people.

I slowly tapered to 9.5 Pred over a period of 3 weeks. But after months of family stress I too feel like I've been hit by a bus. I went back to 10 for the last 3 days

Climbing stairs is a challenge. Unbelievable levels of fatigue. Pain as bad as pre diagnosis 2.5 years ago.

Yesterday afternoon I took an additional 5mg Pred totalling 15 in two lots. A 10 and then the 5 later. Things improved.

Had a very rough night.

Now waiting to take various pills before and after breakfast. I'm going to get a call out to my GP and ask what I should do.

I saw a Rheumy last Oct who wanted me to get the steroids down. I did it his way. GP said in Feb it was too fast.

I'm a part time priest in the CofE and standing to take services presents a bit of a challenge.

A few weeks ago the Mortons Neuroma in foot was making life tricky. Now I too feel like I've been hit by a bus.

Thxs for reading. Any wisdom gratefully received.

J.

5 Replies

oldestnewest
  • Judi, I was about to ask if there might be a possibility of some infection/virus lurking that has caused returning symptoms. However, with you having mentioned months of stress, I fear that is far more likely to be where your answer lies. We need to avoid stress at all costs in the hope of smooth 'journeys' with PMR but, unfortunately, as many of us discover, it is totally unavoidable at times.

    I think you have been wise to increase the steroids back up as high as 15mg, especially as you refer to your pain being "as bad as pre diagnosis 2.5 years ago." And, after all, it is generally recommended that if the flare is severe, we should increase the dose by about 5mg. If the pain improves, with any luck you should be able to taper down more quickly this time, but only to a dose just above where things went pear-shaped.

    It may be that 10mg is going to be your maintenance dose for a good few months, especially if you are expecting to experience further stress. It must be particularly difficult for you having to stand to take services at this time - although unusual, couldn't you get away with sitting until the worst of the pain abates?

    I do hope you feel better soon.

  • Hi Judi,

    Looking through your previous posts you appear to have had a particularly difficult journey with your ups and downs of Pred, which probably isn't helping your current situation. It would appear that for the last few months the Pred hasn't been able to get a grip of your inflammation, whether that be due to the PMR or the other things you've had going on - medically and stress-wise.

    When you speak to your GP might be a good idea to suggest you go back up to 15mg - I know you probably don't want to hear that but it might be the right amount to try and get things under control again. If it works, you should be able to get back down to 10mg again reasonably easily, and then do the slow plan at 0.5mg a time as you have.

    Might also be an idea to get your Vit D levels checked - that can cause fatigue as well.

    Good luck, and please let us know how you get on.

  • Sounds like a sensible GP!

    Celtic and DL have said it all. You will have to bite the bullet, get the flare under control again and then reduce much more slowly. I know it feels like going backwards - but you have had a reminder that the pred merely manages the problem. Mess with it and PMR bites back.

    But it is far more sensible to get a firm grip on the flare and quickly. And reducing when under stress of any sort is probably not a good idea...

  • Thanks for your time and trouble. I just and only just celebrated mass this morning. I'm waiting to speak to the GP -- we keep missing each other. I will report back later. Just glad to be safely home.

  • Hello,

    GP very helpful. Go up to 15mg from now over the weekend. Blood test tomorrow to see what if anything might also be going on.

    I've pulled most things out of my diary. So lots of R&R.

    Thanks Team PMR/GCA. United we stand and all that.

    Judi

    x

You may also like...